MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; ROLLATOR

MEDLINE INDUSTRIES INC.; ROLLATOR
Catalog Number WRX449724
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the customer was walking to the bathroom at approximately 6am and on the bathroom floor when the front right wheel of the rollator broke off, the customer fell to the floor hit his head on the bathroom cabinets and broke the three small toes on his left foot.The customer's family member stated that the fall was unwitnessed, the customer has a known history of parkinson's disease and they do not know if the device broke and the customer fell or if the customer fell on the device resulting in the device breaking.The family member purchased the rollator from (b)(6) approximately one year ago, the customer uses the device daily and has not had issues with the device since the purchase.The customer was taken to the emergency room by family members where the customer was evaluated.X-rays were performed which confirmed the diagnosis of the fractured toes.The emergency room physician taped the three small toes and referred the customer to a podiatrist for follow up care.No additional injuries were noted by the emergency room physician.The customer's family reported that no additional medical intervention or follow up medical care was obtained by the customer related to the broken toes.The sample was returned for evaluation and the broken wheel appears to be the result of external impact to the device.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the rollator's front right wheel broke resulting in the end-user falling and fracturing the three toes on the left foot.

Common Device Name
ROLLATOR
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8453248
Report Number1417592-2019-00036
Device Sequence Number3219090
Product Code ITJ
UDI-Device Identifier10311917124718
UDI-Public10311917124718
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberWRX449724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient Weight93